Counting Boolean functions with specified values in their Walsh spectrum

Uyan E., Calik C., DOĞANAKSOY A.

JOURNAL OF COMPUTATIONAL AND APPLIED MATHEMATICS, vol.259, pp.522-528, 2014 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 259
  • Publication Date: 2014
  • Doi Number: 10.1016/
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.522-528
  • Keywords: Boolean functions, Walsh spectrum, Counting
  • Middle East Technical University Affiliated: Yes


The problem of counting Boolean functions with specified number s of Walsh coefficients omega in their Walsh spectrum is discussed in this paper. Strategies to solve this problem shall help solving many more problems related to desired cryptographic features of Boolean functions such as nonlinearity, resiliency, algebraic immunity, etc. In an attempt to study this problem, we present a new framework of solutions. We give results for vertical bar omega vertical bar >= 2(n-1) and for all s, in line with a previous work of Wu (1998) [12]. We also provide various results such as existence and construction for some s when omega = 0, multiplicities for all omega and naive bounds on s for omega > 2(n/2). (C) 2013 Elsevier B.V. All rights reserved.